Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Brownsville, TX

June 4, 2007Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 4, 2007, 8:54 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 8:54 PM CDT (01:54 UTC)
Expired
Jun 4, 2007, 10:00 PM CDT
In force
66 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 192 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 9:50 PM CDTHAIL 0.75Falcon Dam, TXFALCON HEIGHTS POSTMASTER REPORTS MARBLE SIZE HAIL AND SLIGHTLY LARGER HAILSTONES AT FALCON DAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 050155
SVRBRO
TXC247-427-505-050300-
/O.NEW.KBRO.SV.W.0035.070605T0154Z-070605T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
854 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...FALCON DAM...EL SAUZ...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF ZAPATA...

* UNTIL 1000 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ZAPATA TO FALCON
  DAM...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SAN
  YGNACIO TO FALCON DAM...AND MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FALCON DAM BY 905 PM CDT...
  ESCOBA AND 6 MILES NORTHWEST OF EL SAUZ BY 1000 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2715 9944 2646 9925 2655 9881 2725 9899

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 050215
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
914 PM CDT MON JUN 4 2007

TXC247-427-505-050300-
/O.CON.KBRO.SV.W.0035.000000T0000Z-070605T0300Z/
JIM HOGG TX-ZAPATA TX-STARR TX-
914 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN STARR...ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ZAPATA TO
FALCON DAM...MOVING SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL WESTERN STARR COUNTY AT 930 PM CDT
  RURAL CENTRAL ZAPATA COUNTY AT 930 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


LAT...LON 2715 9944 2646 9925 2655 9881 2725 9899

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:45 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 4, 7:45 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT MON JUN 4 2007

.DISCUSSION...RADAR SHOWS STORMS MOVING VERY SLOWLY EASTWARD OFF THE
MOUNTAINS OF NORTHEAST MEXICO.  THESE STORMS LOOK TO BE BRIEFLY
SEVERE AT TIMES BUT ARE HAVING TROUBLE MAINTAINING THEMSELVES AS
THEY MOVE DOWNSLOPE TOWARD THE WESTERN VALLEY.  00Z LAPS DATA SHOWS
CAPE OVER THE WESTERN VALLEY STILL IN EXCESS OF 3500 J/KG WITH A CIN
AROUND -40 J/KG.  CONDITIONS BECOME LESS FAVORABLE FURTHER EAST.
ALTHOUGH THE LOSS OF SURFACE HEATING IS CAUSING THERMODYNAMICS TO
BECOME LESS FAVORABLE...CANNOT RULE OUT THE POSSIBILITY OF A STORM
REACHING THE WESTERN VALLEY TONIGHT AND WILL CONTINUE THE SLIGHT
CHANCE POPS MAINLY OUT WEST.  BESIDES TWEAKING POP GRIDS FOR THE
NEXT 18 HOURS...HAVE ALSO MADE SLIGHT CHANGES TO SEVERAL VARIABLES
IN THE 2 TO 3 DAY RANGE TO REFLECT THE LATEST MODELS AND TO IMPROVE
CONSISTENCY WITH CRP.  NO OTHER CHANGES PLANNED THIS EVENING.
&&

.MARINE...GENERAL SE FLOW AT 10 KTS WITH 2 TO 3 FOOTERS
OFFSHORE...AS LITTLE PGF OVR REGION. SFC LOW PRESSURE DEVELOPS AND
DEEPENS OVR EXTREME NW OK WED PM...INCREASING SOUTHEAST FLOW ACROSS
THE NORTHWEST GULF THEN AND LASTING THROUGH THE WEEKEND. INCREASED
WINDS WILL INCREASE SEAS OFFSHORE TO 4 TO 6 FEET BY THE WEEKEND.
&&

.AVIATION...THERE IS A POSSIBILITY OF A ROGUE TSTM MOVING IN FROM
THE NORTHWEST OVERNIGHT MAINLY IN THE WRN VLY. THIS WILL CAUSE BRIEF
LOWER CIGS AND SHIFTING WINDS. GENERALLY...VFR THRU WED.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...58/JP
HMT/MESOSCALE.....ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 4, 5:00 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON JUN 4 2007

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA DUE TO EASTERLY SWELLS. AND...THERE IS A
SLIGHT RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS...
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN ANY THUNDERSTORMS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS DEEP SOUTH TEXAS THROUGH
EARLY TUESDAY MORNING. ALSO...UNSEASONABLY WARM WEATHER WILL CREATE
MORE DIFFICULT CONDITIONS FOR ANYONE WORKING OUTSIDE TUESDAY THROUGH
SUNDAY. BE SURE TO DRINK PLENTY OF WATER...WEAR LOOSE FITTING LIGHT
COLORED CLOTHING...AND TAKE FREQUENT BREAKS. INCREASING WINDS AND
SEAS ALONG THE LOWER TEXAS COAST MAY REQUIRE A SMALL CRAFT ADVISORY
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. AND...A MODERATE TO HIGH
RISK OF RIP CURRENTS WILL LIKELY ACCOMPANY THESE WINDS AND SEAS. NO
OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER MONDAY
NIGHT THROUGH TUESDAY MORNING TO THE NATIONAL WEATHER SERVICE OFFICE
IN BROWNSVILLE.

TOMASELLI

In the hours before

Special weather statement, Jun 4, 8:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
848 PM CDT MON JUN 4 2007

TXZ248-050245-
ZAPATA TX-
848 PM CDT MON JUN 4 2007

...RAPIDLY DEVELOPING THUNDERSTORMS JUST SOUTH OF SAN YGNACIO...

STRONG THUNDERSTORMS WERE RAPIDLY FORMING JUST SOUTH OF SAN
YGNACIO...IN ADJACENT MEXICO. THE THUNDERSTORMS WERE MOVING
SOUTHEAST AT 10 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:36 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata114 min
Jun 4, 9:47 PM CDTTornado WarningBROStarr, Zapata28 min
Jun 4, 10:16 PM CDTTornado WarningBROStarr29 min
Jun 5, 4:43 AM CDTFire Weather WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata33 hr
Jun 5, 11:22 AM CDTSpecial Marine WarningBRO38 min
Jun 5, 2:50 PM CDTSpecial Marine WarningBRO85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.